Jump to content
Kendras

Kendras: trying to decide what to do regarding SSRIs

Recommended Posts

Kendras

Hi, 

 

My name is Kendra. I'm 38 and have been on antidepressants since I was 17. I took Zoloft from 17-22, and then Paxil and strattera from 22-29. I then took lexapro for 6 months (very bad for me), and went back to Paxil. I was on Paxil 20 mg from 29 until 37 (about a month ago). The past 6 months, it started to be inconsistent in how it worked. I finally decided I would have to try something else. My psychiatric nurse agreed to taper me to zoloft 50 mg.  She said I could take 25 mg of zoloft and 10 mg of paxil the first couple of weeks and then 50 mg of zoloft. Coming off paxil was not pleasant, but doable. Then when I was fully on the zoloft, within a week I started to feel really weird. I guess what you would call depersonalization. I was also getting severe diarrhea. I finally asked if I could go back to 25 mg zoloft/10 mg paxil. I also realized I want to at least decrease what I'm taking, and have really started to hate what these drugs do. I"m at a loss of where to go from here. Any suggestions on my situation would be greatly appreciated. I've been reading a lot on this site, and I really admire what people are doing here. 

 

Share this post


Link to post
ChessieCat

Hi Kendras and welcome to SA,

 

SA recommends tapering by no more than 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Why taper by 10% of my dosage?

 

When the drug is taken away too quickly we can get withdrawal symptoms:  Dr Joseph Glenmullen's Withdrawal Symptoms

 

Please put all the drug you are currently taking into the drug-interactionchecker.  Please copy and paste the results here in your Introduction topic.

 

Important topics in the Tapering forum and FAQ

 

 

Please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

 

This is your own introductions topic where your can ask questions about your own situation and journal your progress.

 

Edited by ChessieCat
changed to medscape interaction checker

Share this post


Link to post
Altostrata

Welcome, Kendra.

 

It sounds like you got Paxil withdrawal symptoms even though you're taking Zoloft. This does happen.

 

Putting some Paxil back into the mix is a good idea. How do you feel now on this combination? When did you reinstate 10mg Paxil?

Share this post


Link to post
Kendras

Thank you Altostrata,

 

I agree that I think I started to get withdrawal symptoms from the Paxil. I reinstated on 3/14/2019 (this past Thursday night). The first night it felt ok, last night I felt like I was getting too much medicine, felt kind of panicky and couldn't sleep. Today, I felt better than when only on the zoloft, but I also felt like I was overmedicated or something. Everything seemed really bright. So tonight, I've already taken the Paxil 10 mg and feel ok. I'm guessing I should take the zoloft 25 mg as well, but I"m hesitant with how I felt last night. I know I shouldn't be jumping all over the place as it will do more damage. 

 

In the long run, I don't know if I should try to stabilize on this combination and wean down. I'm not sure if it's safe being on the two, but I'd to try to reduce in the near future and don't want to risk destabilizing myself. I know no one is a doctor here of course, but I feel like my psychiatric nurse will do anything I ask within reason. It seems people on this web site have a lot of experience with meds, tapering and withdrawal. Any words of wisdom are much appreciated. 

Share this post


Link to post
Altostrata

It may take some weeks or months for you to stabilize, Kendra. Your nervous system has gotten a shock.

 

Paxil is very difficult to go off. You might ask the nurse if she is familiar with The Prozac switch or "bridging" with Prozac

 

This also requires a cross-taper, to Prozac. You may need to do it more gradually.

Share this post


Link to post
Kendras

Do you think I should continue with the Zoloft 25 mg as well? 

 

I know Paxil is very difficult to go off. Unfortunately, I did briefly try Prozac twice and I couldn't tolerate it. 

Share this post


Link to post
Kendras

I just wanted to update that I feel way better physically today. I will continue on with the Zoloft 25/Paxil 10 for the time being until I stabilize and go from there. I appreciate your help greatly:) 

Share this post


Link to post
Kendras

Actually, one more question. Does anyone know of a psychiatrist in Massachusetts educated in tapering and withdrawal? Thanks and have a good night:)

Share this post


Link to post
ChessieCat

Medical professionals who understand tapering and withdrawal are rare.  That is the reason this site exists.

 

You do not need a psychiatrist to write a prescription.  Any doctor can do that.

 

In Post#1 of this topic there are links to locations that members post in.  You could post in the relevant area asking other local members if they know of anyone.

 

recommended-doctors-therapists-and-clinics/

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

Share this post


Link to post
Kendras

Thank you ChessieCat:)

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×